Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 130, NWS Raleigh, NC

June 19, 20144 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 7:45 PM EDT for 4 counties in North Carolina. It was in force for 45 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2014, 7:45 PM EDT (23:45 UTC)
Expired
Jun 19, 2014, 8:30 PM EDT
In force
45 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC, Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 7:52 PM EDTTSTM WND DMG6 Ssw Cedar Creek, NCTREES DOWN AT 6700 MATT HAIR ROAD
Jun 19, 7:56 PM EDTTSTM WND DMG7 Se Hope Mills, NCTREES DOWN AT SCHOOL AND KING HIRAM ROAD
Jun 19, 8:13 PM EDTTSTM WND DMG3 Nw Vander, NCTREES DOWN AT DUNN ROAD AND MAXTOKE ROAD
Jun 19, 8:27 PM EDTHAIL 17 S Roseboro, NCQUARTER SIZE HAIL IN SOUTHEASTERN CUMBERLAND COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

501 
WUUS52 KRAH 192345
SVRRAH
NCC051-085-093-125-200030-
/O.NEW.KRAH.SV.W.0130.140619T2345Z-140620T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 745 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF SOUTHERN PINES...
  AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...SOUTHERN PINES...RAEFORD...FORT BRAGG...POPE AFB...
  HOPE MILLS...SPRING LAKE...EASTOVER...STEDMAN...VASS...WADE...
  AUTRYVILLE...CEDAR CREEK...ROCKFISH...BONNIE DOONE...BUSHY LAKE
  NATURAL AREA...SILVER CITY AND VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3487 7892 3490 7894 3495 7903 3488 7914
      3514 7941 3529 7928 3516 7864 3514 7864
      3512 7865 3512 7864 3509 7867 3499 7864
      3491 7854 3490 7855 3486 7849 3485 7851
      3485 7883 3483 7890
TIME...MOT...LOC 2345Z 304DEG 13KT 3518 7927 
$$

ELLIS
2 follow-up statements
676 
WWUS52 KRAH 200004
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
804 PM EDT THU JUN 19 2014

NCC085-125-200014-
/O.CAN.KRAH.SV.W.0130.000000T0000Z-140620T0030Z/
MOORE NC-HARNETT NC-
804 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MOORE AND
SOUTHWESTERN HARNETT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3490 7894 3495 7903 3488 7914 3512 7938
      3521 7925 3517 7913 3517 7910 3519 7909
      3522 7893 3516 7864 3513 7865 3512 7865
      3512 7864 3509 7867 3499 7864 3491 7854
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0004Z 304DEG 13KT 3514 7920 

$$

NCC051-093-200030-
/O.CON.KRAH.SV.W.0130.000000T0000Z-140620T0030Z/
CUMBERLAND NC-HOKE NC-
804 PM EDT THU JUN 19 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CUMBERLAND AND CENTRAL HOKE COUNTIES...
 
AT 804 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 10 MILES WEST OF POPE AFB...OR 11 MILES
WEST OF FORT BRAGG...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...STEDMAN...WADE...AUTRYVILLE...CEDAR CREEK...
ROCKFISH...BONNIE DOONE...BUSHY LAKE NATURAL AREA...SILVER CITY AND
VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3490 7894 3495 7903 3488 7914 3512 7938
      3521 7925 3517 7913 3517 7910 3519 7909
      3522 7893 3516 7864 3513 7865 3512 7865
      3512 7864 3509 7867 3499 7864 3491 7854
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0004Z 304DEG 13KT 3514 7920 

$$

ELLIS
992 
WWUS52 KRAH 200028
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT THU JUN 19 2014

NCC051-093-200037-
/O.EXP.KRAH.SV.W.0130.000000T0000Z-140620T0030Z/
CUMBERLAND NC-HOKE NC-
828 PM EDT THU JUN 19 2014

...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND AND CENTRAL HOKE
COUNTIES WILL EXPIRE AT 830 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3490 7894 3495 7903 3488 7914 3512 7938
      3521 7925 3517 7913 3517 7910 3519 7909
      3522 7893 3516 7864 3513 7865 3512 7865
      3512 7864 3509 7867 3499 7864 3491 7854
      3486 7850 3485 7883 3483 7890
TIME...MOT...LOC 0024Z 304DEG 13KT 3514 7920 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:40 PM EDT, 5 minutes earlier.

Area forecast discussion, Jun 19, 7:40 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT THU JUN 19 2014

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT
WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES
TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING
TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA
OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM THURSDAY...

SEVERE THUNDERSTORM WATCH 334 IS IN EFFECT FOR THE NORTHERN/CENTRAL PIEDMONT
AND COASTAL PLAIN COUNTIES THROUGH 10 PM TONIGHT.

OVERVIEW: SHORTWAVE TROUGH WILL TRACK SOUTHEASTWARD THROUGH THE MID-
ATLANTIC REGION THIS AFTERNOON AND INTO SOUTHERN VIRGINIA AND THE
CAROLINAS THIS EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY
FOR A BACK-DOOR FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY
FRIDAY.

DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE
ENERGY/REMNANT MVC WILL SUPPORT INCREASING POPS THIS AFTERNOON AND
EVENING. BASED ON LATEST RADAR TRENDS...WILL NEED TO INCREASE POPS
TO LIKELY FOR AT LEAST WESTERN PORTIONS OF THE WATCH AREA AS A
FAIRLY ORGANIZED CONVECTIVE BAND/LINE LOOKS TO BE DEVELOPING OVER
THE NW PIEDMONT. LATEST HRR SUGGEST THIS CONVECTIVE BAND COULD HOLD
TOGETHER AS IT TRANSLATES EAST-SOUTHEASTWARD OR ALTERNATIVELY NEW
DOWNSTREAM DEVELOPMENT ALONG ANY POTENTIAL WELL ESTABLISHED SURFACE
COLD POOL. AS FAR AS TIMING...OVERALL CONSENSUS IS FOR THE
CONVECTION TO PROGRESS EAST-SOUTHEASTWARD...EXITING
EAST/SOUTHEASTERN ZONES BETWEEN 03 TO 06Z.

SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO
REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IMPRESSIVE
THERMODYNAMIC CONSISTING OF STRONG MLCAPE OF 2500-3000 JOULES...AND
DCAPE OF 1200-1500...WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS
CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR
SIZE HAIL. DEPENDING ON THE EVOLUTION OF THE STORMS...ITS POSSIBLE
THAT ANOTHER SEVERE THUNDERSTORM WATCH WILL HAVE TO BE ISSUED FOR
SOUTHERN COUNTIES.   LOWS TONIGHT RANGING FROM NEAR 70 NORTH TO
LOWER 70S SOUTH.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 335 PM WEDNESDAY...

OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO
HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD
FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE
PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR
THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT
ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF
CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST
COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF
SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE
AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE
WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY
SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO
THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND
70. -BLAES
&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 310 PM THURSDAY...

NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL
LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE
LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY
NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR
CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK
INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH
A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE
COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE
COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS
THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER
AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT
BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND
MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND
LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH
SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND
EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS
OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE
NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO
NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS
RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 740 PM THURSDAY...

24-HR TAF PERIOD: SHOWERS AND THUNDERSTORMS...WITH POTENTIAL FOR
STRONG GUSTY WINDS...HAIL...AND REDUCED VISIBILITIES...WILL LINGER
ACROSS SOUTHERN AND NORTHEASTERN PORTIONS OF THE AREA THIS EVENING
(THOUGH APPROX 04Z)...DECREASING IN COVERAGE AND INTENSITY AFTER
SUNSET. THERE MAY BE A STRAY SHOWER OR STORM IN THE NORTHWEST...
HOWEVER CONFIDENCE IN THAT WAS NOT HIGH ENOUGH TO LEAVE MENTION IN
AT THIS ISSUANCE. WINDS WILL BECOME MORE NORTHERLY LATE TONIGHT AND
FRIDAY MORNING BEHIND A WEAK SURFACE FRONT AS IT MOVES INTO THE
REGION FROM THE NORTH...HOWEVER THEY SHOULD REMAIN LIGHT. THERE IS A
GOOD CHANCE FOR MORE AFT/EVE SHOWERS AND STORMS ACROSS THE AREA ON
FRIDAY... HOWEVER WILL LEAVE MENTION OUT OF TAF AT THIS TIME. -KC

LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION
(DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN
OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. -CBL

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...CBL
NEAR TERM...CBL
SHORT TERM...BLAES
LONG TERM...BLAES
AVIATION...KC/CBL
Hazardous weather outlook, Jun 19, 2:38 PM EDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
238 PM EDT THU JUN 19 2014

NCZ042-073>078-083>086-088-089-201845-
JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
238 PM EDT THU JUN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH HUMIDITY COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S
WILL RESULT IN HEAT INDICES AROUND 100 DEGREES FOR SEVERAL HOURS
THIS AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL
DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE
THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH
DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ007>011-021>028-038>041-043-201845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-
238 PM EDT THU JUN 19 2014

...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING
UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF
DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 19, 6:46 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     1 NNW HIGH POINT        35.99N  80.01W
06/19/2014                   GUILFORD           NC   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN NEAR OAK HOLLOW MALL

&&

EVENT NUMBER RAH1401534

SEC
Local storm report, Jun 19, 6:47 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     HIGH POINT              35.98N  80.00W
06/19/2014                   GUILFORD           NC   LAW ENFORCEMENT

            TREES DOWN ON EAST LEXINGTON AVE

&&

EVENT NUMBER RAH1401535

SEC
Local storm report, Jun 19, 6:56 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
656 PM EDT THU JUN 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             2 E PURNELL             36.02N  78.53W
06/19/2014  M1.00 INCH       FRANKLIN           NC   PUBLIC

            JACKSON ROAD IN WAKE FOREST.

&&

EVENT NUMBER RAH1401536

CBL
Special weather statement, Jun 19, 7:13 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 19 2014

NCZ075-200000-
MOORE-
713 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN MOORE
COUNTY UNTIL 800 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 3 MILES WEST NORTHWEST OF
PINEHURST...OR 7 MILES WEST OF SOUTHERN PINES...MOVING SOUTHEAST AT
10 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...PINEHURST...ABERDEEN...PINEBLUFF...FOXFIRE...
TAYLORTOWN AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3506 7948 3507 7957 3508 7958 3512 7957
      3514 7959 3515 7961 3517 7962 3518 7964
      3530 7953 3518 7930 3515 7935
TIME...MOT...LOC 2311Z 305DEG 10KT 3519 7953

MWS
Special weather statement, Jun 19, 7:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
716 PM EDT THU JUN 19 2014

NCZ086-088-200015-
HOKE-CUMBERLAND-
716 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN HOKE AND
CUMBERLAND COUNTIES UNTIL 815 PM EDT...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...GODWIN...POPE AFB...ANTIOCH...
HOPE MILLS...SPRING LAKE...EASTOVER AND STEDMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3497 7931 3516 7910 3519 7909 3523 7888
      3526 7882 3527 7872 3525 7862 3520 7863
      3520 7864 3511 7865 3509 7867 3503 7866
      3499 7864 3491 7854 3485 7850 3485 7883
      3483 7890 3490 7894 3495 7904 3483 7920
TIME...MOT...LOC 2315Z 310DEG 10KT 3504 7897

ELLIS
Special weather statement, Jun 19, 7:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
717 PM EDT THU JUN 19 2014

NCZ011-200015-
HALIFAX-
717 PM EDT THU JUN 19 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HALIFAX COUNTY UNTIL
815 PM EDT...

AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HALIFAX...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...HALIFAX...SCOTLAND NECK...LITTLETON...ENFIELD...
WELDON...HOBGOOD...AIRLIE...ROSEMARY AND GLENVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.

LAT...LON 3609 7731 3600 7743 3604 7753 3605 7752
      3609 7753 3615 7768 3614 7789 3619 7797
      3618 7798 3620 7801 3637 7791 3651 7790
      3648 7764 3641 7755 3632 7757 3632 7744
      3624 7738 3621 7738 3616 7727 3610 7723
TIME...MOT...LOC 2317Z 282DEG 24KT 3629 7770

ELLIS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 2:56 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford79 min
Jun 19, 3:11 PM EDTSpecial Weather StatementRAHVance64 min
Jun 19, 3:42 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford, Randolph63 min
Jun 19, 3:49 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jun 19, 3:54 PM EDTSpecial Weather StatementRAHAlamance66 min
Jun 19, 4:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford40 min
Jun 19, 4:30 PM EDTAreal Flood AdvisoryRAHAlamance2 hr
Jun 19, 4:41 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange49 min
Jun 19, 5:03 PM EDTSpecial Weather StatementRAHDurham42 min
Jun 19, 5:07 PM EDTSpecial Weather StatementRAHStanly38 min
Jun 19, 5:08 PM EDTSevere Thunderstorm WarningRAHDurham52 min
Jun 19, 5:11 PM EDTSevere Thunderstorm WarningRAHGranville49 min
Jun 19, 5:30 PM EDTSevere Thunderstorm WarningRAHGranville, Wake45 min
Jun 19, 5:50 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jun 19, 6:07 PM EDTSpecial Weather StatementRAHWarren38 min
Jun 19, 6:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke52 min
Jun 19, 6:32 PM EDTSpecial Weather StatementRAHDavidson58 min
Jun 19, 7:13 PM EDTSpecial Weather StatementRAHMoore47 min
Jun 19, 7:16 PM EDTSpecial Weather StatementRAHCumberland, Hoke59 min
Jun 19, 7:17 PM EDTSpecial Weather StatementRAHHalifax58 min
Jun 19, 7:22 PM EDTAreal Flood AdvisoryRAHCumberland53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.